I've recently been experiencing a dull pain over my left breast, fullness in chest and throat, heart palpatations, pain in the left shoulder and excessive belching. Although I have had many tests done, everything has pretty much come back normal. The only thing that the doctors could come up with was Superventricular Tachycardia. I think it may be more, but I'm not sure. Despite medications the symptoms still have not gone away. Does anyone have any suggestions? Has anyone experienced any of these symptoms?
I came across a happenstance. I was dx with Gerd in 1999 and was on zantac which after much time cleared up and zantac was stopped. Starting in 2001 I happened to get an SVT episode. In 2006 I had an afib episode and would have about 5 with each progressing year treated with verapamil "pill in the pocket". I have had diabetes that was diet and exercise controlled for 10 years and my A1C was getting a little high each year so I felt it was time for the Metformin which I requested from my doctor. I am now 59 years old. Upon starting the Metformin I was getting afib every day and was scared because I've never had it everyday. I immediately went to my doctor and he said "Metformin doesn't cause that". He referred me to my cardio. My cardio said "Metformin doesn't cause that". He gave me another echo which came out normal except for a few PACs....I also had a stress test done last year that was normal.......and he had me wear a holter monitor for 24 hours which, as everyone must know, when you wear it - nothing happens.....I continued to have the afib episodes and one night was so bloated with gas crying at 2:00 am because I didn't know what was wrong with me and I needed to get rest to get to work the next day but couldn't with the heart beating all different ways.....I went to my computer and looked up bloating, Metformin, afib. All signs pointed to GERD can cause afib. And Metformin can cause gas, bloating, digestive upset. The pieces of the puzzle were put together. I just happened to have gas-x in my bathroom and immediately took 2. Within one hour the gas and bloating were gone and so was the afib. I literally got on my knees and prayed that I was on the right path to health. I stopped the Metformin for a few days to give my stomach a rest and took zantac 300 twice a day. No palpitations or afib. I was amazed. I am now on Metformin ER (which has less side affects) and with it I take a zantac. I have had no afib. Either this is a miracle or GERD causes afib. I went to PubMed and confirmed it and here it is:
I hope that I reach out to people who can benefit by my post. I know how you are suffering with afib and this could be the cause for many people (although not all). I am going to have an endoscopy done soon to see if there is anything else causing problems. Best of luck to all those suffering from the dreaded afib - it is truly a nightmare.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.